Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 82, NWS Springfield, MO

June 15, 2016Benton County, Hickory County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2016, 3:08 AM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2016, 3:08 AM CDT (08:08 UTC)
Expired
Jun 15, 2016, 4:00 AM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Benton County, MO, Hickory County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:50 AM CDTTSTM WND DMG2 E Cross Timbers, MOLARGE TREES AND LARGE TREE BRANCHES WERE BROKEN. ONE LARGE TREE WAS SPLIT IN HALF TWO MILES EAST OF CROSS TIMBERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2338 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

747 
WUUS53 KSGF 150808
SVRSGF
MOC015-085-185-150900-
/O.NEW.KSGF.SV.W.0082.160615T0808Z-160615T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 AM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 400 AM CDT

* AT 307 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF LOWRY CITY TO NEAR OSCEOLA TO
  11 MILES NORTHEAST OF EL DORADO SPRINGS...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  POMME DE TERRE LAKE...            TRUMAN LAKE...
  POMME DE TERRE STATE PARK...      OSCEOLA...
  LOWRY CITY...                     HERMITAGE...
  WEAUBLEAU...                      WHEATLAND...
  PRESTON...                        CROSS TIMBERS...
  COLLINS...                        ROSCOE...
  VISTA...                          GERSTER...
  FRISTOE...                        QUINCY...
  MONEGAW SPRINGS...                HASTAIN...
  ELKTON...                         HARPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3794 9315 3785 9334 3782 9354 3797 9403
      3809 9375 3820 9370 3823 9308
TIME...MOT...LOC 0807Z 291DEG 22KT 3821 9362 3808 9367 3799 9387 

HAIL...0.88IN
WIND...60MPH
 
$$

SCHAUMANN
2 follow-up statements
814 
WWUS53 KSGF 150820
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CDT WED JUN 15 2016

MOC015-085-185-150900-
/O.CON.KSGF.SV.W.0082.000000T0000Z-160615T0900Z/
ST. CLAIR MO-HICKORY MO-BENTON MO-
320 AM CDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHEASTERN ST. CLAIR...HICKORY AND SOUTHERN BENTON COUNTIES...

AT 318 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF WARSAW TO NEAR OSCEOLA TO 12 MILES
SOUTH OF LOWRY CITY...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. THESE STORMS HAVE A
         HISTORY OF DOWNING POWERLINES AND TREE LIMBS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
POMME DE TERRE LAKE...            TRUMAN LAKE...
POMME DE TERRE STATE PARK...      OSCEOLA...
LOWRY CITY...                     HERMITAGE...
WEAUBLEAU...                      WHEATLAND...
PRESTON...                        CROSS TIMBERS...
COLLINS...                        ROSCOE...
VISTA...                          GERSTER...
FRISTOE...                        QUINCY...
MONEGAW SPRINGS...                HASTAIN...
ELKTON...                         HARPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TRUMAN AND POMME DE TERRE LAKES...GET AWAY FROM THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3794 9315 3785 9334 3782 9354 3797 9403
      3809 9375 3820 9370 3823 9308
TIME...MOT...LOC 0818Z 291DEG 22KT 3819 9355 3806 9360 3797 9380 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHAUMANN
913 
WWUS53 KSGF 150859
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT WED JUN 15 2016

MOC015-085-185-150908-
/O.EXP.KSGF.SV.W.0082.000000T0000Z-160615T0900Z/
ST. CLAIR MO-HICKORY MO-BENTON MO-
359 AM CDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
HICKORY AND SOUTHERN BENTON COUNTIES WILL EXPIRE AT 400 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3794 9315 3785 9334 3782 9354 3797 9403
      3809 9375 3820 9370 3823 9308
TIME...MOT...LOC 0855Z 291DEG 22KT 3819 9355 3806 9360 3797 9380 

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:08 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 15, 12:08 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Springfield MO
1208 AM CDT WED JUN 15 2016

.SHORT TERM...(This evening through Wednesday)

It was a long hot summer day over extreme southeast Kansas and the
Missouri Ozarks. Temperatures warmed into the upper 80s and lower
90s under mostly sunny skies. Dew points had reached the low to
middle 70s, creating for very uncomfortable conditions.

The main forecast challenge for today was determining the risk for
severe thunderstorms late this afternoon through tonight.

Oklahoma thunderstorms last night worked over an airmass thats
attempting to advect into southeast Kansas and southwest Missouri
as we speak.

We noticed this airmass was beginning to recover, particularly on
it's northern edge. As this feature went through Pawhuska and
Bartlesville OK, dew points only dropped by a couple of degrees.

Therefore, we think our airmass for tonight will be ideal for
organized thunderstorms with the potential for producing all modes
of severe weather.

The Nested NAM suggests discrete supercells developing out toward
the Kansas Flint Hills after 00z this evening, and bringing these
cells into southwest Missouri late in the evening.

Deep shear around 40 knots is strong for the time of year.
Meanwhile low level shear and critical angles will be supportive
of a tornado risk. Therefore we have continued the mention of
tornadoes, with the best risk occurring along and northwest of a
line from Baxter Springs to Stockton Lake.

.LONG TERM...(Wednesday Night through Tuesday)

A Heat Advisory has been posted for locations along and south of a
line from Girard Kansas, to Springfield, to West Plains Missouri.
It appears as though heat indices will range from 100 to 107
degrees Wednesday afternoon.

We think a Heat Advisory will be needed Thursday as well, however,
upon collaborating with surrounding offices, the consensus was to
hold off for now.

The heat will continue through Friday with temperatures well into
the mid 90s. By Saturday, models suggest a back door front to
bring in a cooler and drier airmass. Therefore Saturday and Sunday
look ideal for outdoor activities with lower humidities and highs
in the upper 80s and lower 90s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1159 PM CDT Tue Jun 14 2016

Flight conditions will remain good for aviatiors across the
region through Wednesday. Some showers may occur across portions
of the area overnight. Isolated storms may develop however timing
and location confidence is low. Surface winds will be generally
southwesterly.

&&

.SGF Watches/Warnings/Advisories...
MO...Heat Advisory from noon to 8 PM CDT Wednesday for MOZ055-066>068-
     077>080-088>097-101>105.

KS...Heat Advisory from noon to 8 PM CDT Wednesday for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Hatch
Hazardous weather outlook, Jun 14, 8:31 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT TUE JUN 14 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
831 PM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

HEAT INDICES IN THE 90S WILL CONTINUE INTO THIS EVENING.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING THROUGH TONIGHT FOR LOCATIONS ALONG AND NORTHWEST OF A
LINE FROM BRANSON TO EMINENCE. THE PRIMARY CONCERN IF SEVERE
THUNDERSTORMS DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

STORMS WILL HAVE A TENDENCY TO WEAKEN AS THEY PROGRESS TOWARD THE
EASTERN OZARKS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE BOTH WEDNESDAY AND
THURSDAY AFTERNOONS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
GENERALLY ALONG AND EAST OF THE U.S. 63 CORRIDOR ON WEDNESDAY.

DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 109 DEGREES ARE
EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
LOCATIONS ACROSS SOUTHEASTERN KANSAS AND ALONG AND NORTH OF
INTERSTATE 44 IN THE OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Special weather statement, Jun 15, 3:00 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT WED JUN 15 2016

MOZ055-067-068-150845-
HICKORY MO-BENTON MO-ST. CLAIR MO-
300 AM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR...NORTHWESTERN HICKORY
AND SOUTHWESTERN BENTON COUNTIES UNTIL 345 AM CDT...

AT 259 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF LOWRY CITY TO NEAR OSCEOLA
TO 9 MILES NORTHEAST OF EL DORADO SPRINGS. MOVEMENT WAS SOUTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
WARSAW...                         OSCEOLA...
LOWRY CITY...                     WEAUBLEAU...
WHEATLAND...                      COLLINS...
ROSCOE...                         VISTA...
GERSTER...                        FRISTOE...
QUINCY...                         MONEGAW SPRINGS...
HARPER...                         ICONIUM...
TIFFIN...                         TABERVILLE...
WHITAKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 3824 9320 3791 9339 3783 9361 3798 9406
      3800 9406 3810 9383 3821 9375 3820 9356
      3822 9356 3821 9353 3829 9352
TIME...MOT...LOC 0759Z 302DEG 22KT 3822 9366 3807 9376 3800 9394

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:00 AM CDTSpecial Weather StatementSGFSt. Clair45 min
Jun 15, 3:40 AM CDTSpecial Weather StatementSGFCamden, Dallas50 min
Jun 15, 4:06 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede54 min
Jun 15, 2:18 PM CDTSevere Thunderstorm WarningSGFOzark, Taney42 min
Jun 15, 2:54 PM CDTSpecial Weather StatementSGFOzark21 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.